MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION ULTRAVIT PROBE PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION ULTRAVIT PROBE PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065751561
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
The physician reported that aspiration failure of the probe occurred during the surgery.The surgery was completed on the same day after replacing the product with another one.There was no patient harm.The procedure type was unknown.
 
Additional Manufacturer Narrative
One opened probe was received with no tip protector, in a bag, for the report.The returned sample was visually inspected and found to be non-conforming with the needle severely bent at the bond.The sample was then functionally tested for actuation and aspiration.The sample was conforming for aspiration and was non-conforming for actuation.The probe was disassembled, and the components inspected.The degree of wear could not be determined as the inner cutter could not be extracted from the severely bent needle.The inner cutter pulled out of the coupling and the adhesive bond fillet was observed to be non-conforming.A review of the device history record traceable to the lot number obtained from the device¿s radio frequency identification tag indicates that the product was processed and released according to the product¿s acceptance criteria.The complaint evaluation does not confirm the probe had an aspiration failure.The evaluation indicated that the probe had an actuation failure.The aspiration function of the probe was conforming; however, the observed actuation failure could have caused the cutter to stay in the port of the needle long enough to obstruct aspiration flow at the time the reported event was observed.The most likely cause for the actuation failure, as well as the detached inner cutter, is the bent needle.A bent needle can impede the movement of the cutter shaft.The exact root cause of the bent needle cannot be determined from this evaluation.The most likely root cause is handling at any point after the probe was shipped from the manufacturing site, including use during surgery.The reported aspiration failure was not confirmed and an exact root cause for the bent needle was not determined from this evaluation, therefore, no specific action with regard to this complaint was taken.Probes are 100% visually inspected and tested for actuation, aspiration, and cut during manufacturing.Any non-conformances found are removed from the lot and scrapped.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No additional action is required at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION ULTRAVIT PROBE PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18254170
Report Number1644019-2023-01738
Device Sequence Number5659367
Product Code LRO
UDI-Device Identifier00380657515615
UDI-Public00380657515615
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Catalogue Number8065751561
Device Lot Number1502WX
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/07/2023
Supplement Date Received by Manufacturer02/22/2024
Initial Report FDA Received Date12/04/2023
Supplement Report FDA Received Date03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION VISION SYSTEM
Patient SexUnknown